Alert archive / Wisconsin / Frost Advisories in 2007

Frost Advisory 2, NWS Milwaukee, WI

September 14, 200713 counties in Wisconsin

NWS Milwaukee, WI issued this frost advisory at Sep 14, 2007, 3:40 AM CDT for 13 counties in Wisconsin. It took effect at Sep 14, 2007, 9:36 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2007, 3:40 AM CDT (08:40 UTC)
In effect from
Sep 14, 2007, 9:36 PM CDT
Expired
Sep 15, 2007, 8:00 AM CDT
In force
10 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Lafayette County, WI, Marquette County, WI, Rock County, WI, Sauk County, WI, Walworth County, WI

The radar

The Milwaukee radar (KMKX), 64 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2065 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMKX 140840
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 AM CDT FRI SEP 14 2007

...FROST EXPECTED TONIGHT...

.BRISK NORTHWEST WINDS WILL BRING COLDER AIR INTO THE UPPER
MIDWEST TODAY. THE CENTER OF A LARGE HIGH PRESSURE SYSTEM OVER THE
NORTHERN PLAINS IS THEN EXPECTED TO BECOME CENTERED OVER
WISCONSIN AND THE MID MISSISSIPPI VALLEY SATURDAY MORNING. AS THE
HIGH APPROACHES SKIES SHOULD CLEAR AND THE WINDS WILL DIMINISH.
FROST IS EXPECTED OVER SOUTH CENTRAL WISCONSIN...WITH SCATTERED OR
MORE PATCHY FROST OVER MUCH OF SOUTHEAST WISCONSIN. WINDS OVER THE
FAR EAST WILL BE SLOWER TO DIMINISH...REDUCING THE THREAT OF
WIDESPREAD FROST...ESPECIALLY NEAR LAKE MICHIGAN.

WIZ046-047-056-057-062-063-067>069-141645-
/O.NEW.KMKX.FR.Y.0002.070915T0600Z-070915T1300Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE...
JANESVILLE...BELOIT
340 AM CDT FRI SEP 14 2007

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY. 

FROST IS EXPECTED OVER MUCH OF SOUTH CENTRAL WISCONSIN TONIGHT.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE
URGED TO PROTECT OR HARVEST TENDER VEGETATION. POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$

HENTZ
5 follow-up statements
000 
WWUS73 KMKX 141526
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1026 AM CDT FRI SEP 14 2007

...FROST EXPECTED TONIGHT...

.A DRY AND COLD RIDGE OF HIGH PRESSURE WILL BECOME CENTERED OVER
WISCONSIN AND THE MID MISSISSIPPI VALLEY LATE TONIGHT AND SATURDAY
MORNING. AS THE HIGH BUILDS INTO THE REGION SKIES WILL CLEAR AND THE
WINDS WILL DIMINISH. FROST IS EXPECTED OVER SOUTH CENTRAL
WISCONSIN...WITH SCATTERED OR MORE PATCHY FROST OVER MUCH OF
SOUTHEAST WISCONSIN. WINDS OVER THE FAR EAST WILL BE SLOWER TO
DIMINISH...REDUCING THE THREAT OF WIDESPREAD FROST...ESPECIALLY
NEAR LAKE MICHIGAN.

WIZ046-047-056-057-062-063-067>069-142330-
/O.CON.KMKX.FR.Y.0002.070915T0600Z-070915T1300Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE...
JANESVILLE...BELOIT
1026 AM CDT FRI SEP 14 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

FROST IS EXPECTED OVER MUCH OF SOUTH CENTRAL WISCONSIN TONIGHT.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE
URGED TO PROTECT OR HARVEST TENDER VEGETATION. POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$
000 
WWUS73 KMKX 141946
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
246 PM CDT FRI SEP 14 2007

...FROST EXPECTED TONIGHT...

.A DRY AND COLD RIDGE OF HIGH PRESSURE WILL BECOME CENTERED OVER
WISCONSIN AND THE MID MISSISSIPPI VALLEY LATE TONIGHT AND
SATURDAY MORNING. AS THE HIGH BUILDS INTO THE REGION SKIES WILL
CLEAR AND THE WINDS WILL DIMINISH. FREEZING TEMPERATURES ARE
EXPECTED FOR A FEW HOURS LATE TONIGHT OVER SOUTHWEST
WISCONSIN...WITH A FROST OVER SOUTH CENTRAL WISCONSIN. PATCHY
FROST IS EXPECTED OVER MUCH OF SOUTHEAST WISCONSIN. WINDS OVER THE
FAR EAST WILL BE SLOWER TO DIMINISH...REDUCING THE THREAT OF
WIDESPREAD FROST...ESPECIALLY NEAR LAKE MICHIGAN.

WIZ056-062-067-150400-
/O.UPG.KMKX.FR.Y.0002.070915T0600Z-070915T1300Z/
/O.NEW.KMKX.FZ.W.0001.070915T0600Z-070915T1300Z/
SAUK-IOWA-LAFAYETTE-
INCLUDING THE CITIES OF...BARABOO...DODGEVILLE...DARLINGTON
246 PM CDT FRI SEP 14 2007

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY. 

A FROST AND FREEZE IS EXPECTED LATE TONIGHT...ESPECIALLY IN RIVER
VALLEYS AND OTHER LOW LYING WIND SHELTERED AREAS. READINGS IN THE
UPPER 20S TO LOWER 30S AND WIDESPREAD FROST SHOULD KILL TENDER
VEGETATION. PATCHY FREEZING FOG IS ALSO EXPECTED ALONG THE
WISCONSIN RIVER VALLEY.

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION. THOSE WITH AGRICULTURAL INTERESTS ARE
URGED TO PROTECT OR HARVEST TENDER VEGETATION.

$$

WIZ046-047-057-063-068-069-150400-
/O.CON.KMKX.FR.Y.0002.070915T0600Z-070915T1300Z/
MARQUETTE-GREEN LAKE-COLUMBIA-DANE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...PORTAGE...
WISCONSIN DELLS...MADISON...MONROE...JANESVILLE...BELOIT
246 PM CDT FRI SEP 14 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY. 

ALTHOUGH WINDS SHOULD STAY UP THIS EVENING...THEY ARE EXPECTED TO
BECOME VERY LIGHT OR CALM AFTER MIDNIGHT. RIVER VALLEYS AND OTHER
LOW LYING WIND SHELTERED AREAS MAY DEVELOP A HEAVY FROST WITH
TEMPERATURES IN THE LOWER TO MIDDLE 30S.  

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE
URGED TO PROTECT OR HARVEST TENDER VEGETATION. POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$

CRAVEN
000 
WWUS73 KMKX 150236
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
936 PM CDT FRI SEP 14 2007

...FROST EXPECTED TONIGHT...

.A DRY AND COLD RIDGE OF HIGH PRESSURE WILL BECOME CENTERED OVER
WISCONSIN AND THE MID MISSISSIPPI VALLEY LATE TONIGHT AND
SATURDAY MORNING. AS THE HIGH BUILDS INTO THE REGION SKIES WILL
CLEAR AND THE WINDS WILL DIMINISH. FREEZING TEMPERATURES ARE
EXPECTED FOR A FEW HOURS LATE TONIGHT OVER SOUTHWEST WISCONSIN...
WITH A FROST OVER SOUTH CENTRAL AND PARTS OF SOUTHEAST WISCONSIN.
PATCHY FROST IS EXPECTED OVER FAR SOUTHEAST WISCONSIN INLAND FROM
LAKE MICHIGAN. WINDS OVER THE FAR EAST WILL BE SLOWER TO 
DIMINISH...REDUCING THE THREAT OF WIDESPREAD FROST...ESPECIALLY
NEAR LAKE MICHIGAN.

WIZ056-062-067-151045-
/O.CON.KMKX.FZ.W.0001.070915T0600Z-070915T1300Z/
SAUK-IOWA-LAFAYETTE-
INCLUDING THE CITIES OF...BARABOO...DODGEVILLE...DARLINGTON
936 PM CDT FRI SEP 14 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY. 

A FROST AND FREEZE IS EXPECTED LATE TONIGHT...ESPECIALLY IN RIVER
VALLEYS AND OTHER LOW LYING WIND SHELTERED AREAS. READINGS IN THE
UPPER 20S TO LOWER 30S AND WIDESPREAD FROST SHOULD KILL TENDER
VEGETATION. PATCHY FREEZING FOG IS ALSO EXPECTED ALONG THE
WISCONSIN RIVER VALLEY.

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION. THOSE WITH AGRICULTURAL INTERESTS ARE
URGED TO PROTECT OR HARVEST TENDER VEGETATION.

$$

WIZ051-058-064-070-151045-
/O.EXA.KMKX.FR.Y.0002.070915T0600Z-070915T1300Z/
FOND DU LAC-DODGE-JEFFERSON-WALWORTH-
INCLUDING THE CITIES OF...FOND DU LAC...BEAVER DAM...JEFFERSON...
LAKE MILLS...ELKHORN...LAKE GENEVA
936 PM CDT FRI SEP 14 2007

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY. 

WINDS WILL CONTINUE TO DIMINISH ACROSS THE AREA OVERNIGHT. RIVER
VALLEYS AND OTHER LOW LYING WIND SHELTERED AREAS MAY DEVELOP A
HEAVY FROST WITH TEMPERATURES FALLING INTO THE LOWER TO MIDDLE
30S.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE
URGED TO PROTECT OR HARVEST TENDER VEGETATION. POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$

WIZ046-047-057-063-068-069-151045-
/O.CON.KMKX.FR.Y.0002.070915T0600Z-070915T1300Z/
MARQUETTE-GREEN LAKE-COLUMBIA-DANE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...PORTAGE...
WISCONSIN DELLS...MADISON...MONROE...JANESVILLE...BELOIT
936 PM CDT FRI SEP 14 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY. 

WINDS WILL CONTINUE TO DIMINISH ACROSS THE AREA OVERNIGHT. RIVER
VALLEYS AND OTHER LOW LYING WIND SHELTERED AREAS MAY DEVELOP A
HEAVY FROST WITH TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE
URGED TO PROTECT OR HARVEST TENDER VEGETATION. POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$
DAVIS
000 
WWUS73 KMKX 150848
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 AM CDT SAT SEP 15 2007

...FROST INTO THE EARLY MORNING HOURS...

.SOME FREEZING TEMPERATURES ARE EXPECTED FOR A FEW HOURS THIS
MORNING OVER PARTS OF SOUTHWEST WISCONSIN...WITH A FROST OVER
SOUTH CENTRAL AND PARTS OF SOUTHEAST WISCONSIN. PATCHY FROST IS
EXPECTED OVER FAR SOUTHEAST WISCONSIN INLAND FROM LAKE MICHIGAN.

WIZ056-062-067-151300-
/O.CON.KMKX.FZ.W.0001.000000T0000Z-070915T1300Z/
SAUK-IOWA-LAFAYETTE-
INCLUDING THE CITIES OF...BARABOO...DODGEVILLE...DARLINGTON
348 AM CDT SAT SEP 15 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

A FROST AND FREEZE IS EXPECTED THROUGH EARLY THIS MORNING...ESPECIALLY
IN RIVER VALLEYS AND OTHER LOW LYING WIND SHELTERED AREAS.
READINGS IN THE UPPER 20S TO LOWER 30S AND WIDESPREAD FROST SHOULD
KILL TENDER VEGETATION. PATCHY FREEZING FOG IS ALSO EXPECTED ALONG
THE WISCONSIN RIVER VALLEY.

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION. THOSE WITH AGRICULTURAL INTERESTS ARE
URGED TO PROTECT OR HARVEST TENDER VEGETATION.

$$

WIZ046-047-051-057-058-063-064-068>070-151300-
/O.CON.KMKX.FR.Y.0002.000000T0000Z-070915T1300Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-COLUMBIA-DODGE-DANE-JEFFERSON-
GREEN-ROCK-WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
PORTAGE...WISCONSIN DELLS...BEAVER DAM...MADISON...JEFFERSON...
LAKE MILLS...MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA
348 AM CDT SAT SEP 15 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

AREAS OF FROST WILL CONTINUE THROUGH THE EARLY MORNING HOURS. RIVER
VALLEYS AND OTHER LOW LYING WIND SHELTERED AREAS MAY SEE A HEAVY
FROST WITH TEMPERATURES IN THE LOWER TO MIDDLE 30S.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE
URGED TO PROTECT OR HARVEST TENDER VEGETATION. POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$
PC
000 
WWUS73 KMKX 151256
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
756 AM CDT SAT SEP 15 2007

...TEMPERATURES SLOWLY WARMING ACROSS SOUTHERN WISCONSIN...

.CLEAR SKIES ARE ALLOWING FULL SUN TO SLOWLY WARM TEMPERATURES
THROUGH THE 30S ACROSS SOUTH CENTRAL WISCONSIN...AND INLAND
LOCATIONS OF SOUTHEAST WISCONSIN.

WIZ056-062-067-151400-
/O.EXP.KMKX.FZ.W.0001.000000T0000Z-070915T1300Z/
SAUK-IOWA-LAFAYETTE-
INCLUDING THE CITIES OF...BARABOO...DODGEVILLE...DARLINGTON
756 AM CDT SAT SEP 15 2007

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. 

AREAS OF FOG CAN BE EXPECTED IN THE WISCONSIN RIVER VALLEY THROUGH
10 AM...WITH PATCHY DENSE FOG THROUGH 9 AM.

$$

WIZ046-047-051-057-058-063-064-068>070-151400-
/O.EXP.KMKX.FR.Y.0002.000000T0000Z-070915T1300Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-COLUMBIA-DODGE-DANE-JEFFERSON-
GREEN-ROCK-WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
PORTAGE...WISCONSIN DELLS...BEAVER DAM...MADISON...JEFFERSON...
LAKE MILLS...MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA
756 AM CDT SAT SEP 15 2007

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. 

TEMPERATURES WILL SLOWLY WARM THROUGH THE 30S INTO THE LOWER 40S
BY 10 AM.

$$

REM

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at Sep 13, 8:44 PM CDT, 6 hours 56 minutes earlier.

Area forecast discussion, Sep 13, 8:44 PM CDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
844 PM CDT THU SEP 13 2007

.SHORT TERM...

TONIGHT-
HAVE LOWERED POPS AND PUT SCATTERED WORDING IN UPDATED FORECAST...AS
CLOUD TOPS WARM ON IR IMAGERY AND BAND OF PCPN IS LOSING IT/S PUNCH
PER RUC FRONTOGENTIC FORCING SHOWING WEAKENING IN THE 850-700MB
LAYER. THO CURRENT TRENDS INDICATE OTHERWISE...AM RELUCTANT TO PULL
ALL PCPN IN THE SRN 2 TIERS OF COUNTIES ATTM AS SPEED MAX ON PLAINS
PROFILERS AIDS IN TIGHTENING 850 BAROCLINIC ZONE AND FRONTOGENESIS
STRENGTHENS FOR A TIME OVER SRN WI BETWEEN 06Z AND 09Z. FCST AREA
STILL IN RGN OF +4C TO +6C 850 DEW POINTS...WITH GOES SOUNDER PW
VALUES AROUND 1 INCH. IR IMAGERY SHOWING SOME COOLING CLOUD TOPS IN
CNTRL IA THAT MATCHES WITH OF POCKET OF INCREASED FRONTOGENETIC
FORCING ON 00Z RUC SO WILL KEEP LOW CHC POPS IN FOR NOW.

REMAINDER OF DISCUSSION FROM PREVIOUS ISSUANCE.

FRIDAY-
DIURNAL TEMPERATURE CURVE AND AMOUNT OF CLOUD COVER IN QUESTION.
STRONG COLD ADVECTION SUGGESTS POTENTIAL FOR TEMPERATURES TO BE
RATHER STEADY OR EVEN FALLING DURING THE AFTERNOON. UPSTREAM
SUNSHINE TODAY RESULTED IN SOME RECOVERY BEHIND THE FRONT IN MN.
HOWEVER...SOME OF THE NWP INCLUDING THE CRAS MODEL HAVE QUITE A
BIT OF COLD AIR STRATOCUMULUS TOMORROW...CERTAINLY MORE THAN GFS.
BUMPED UP CLOUD COVER A BIT BUT PROBABLY NOT ENOUGH. NEXT SHIFT
WILL HAVE TO CONSIDER AMOUNT OF DIURNAL SC CLOUDS.

FRIDAY NIGHT-
LOSS OF DIURNAL HEATING AND CONTINUED DRY/COLD ADVECTION SHOULD
RESULT IN RAPID CLEARING OF LOW CLOUD DECK. WINDS LIKELY STAY UP
ABOVE 5 KNOTS IN THE EAST...KEEPING LOW TEMPERATURES IN 35 TO 40
RANGE WITH LESS RISK OF FROST.

SURFACE HIGH BUILDS OVER SOUTHWEST WISCONSIN AFTER MIDNIGHT...WITH
WINDS LIKELY GOING CALM LOCALLY WITH AREAS OF FROST AND FREEZE.
850 MB TEMPS DROP TO A BRISK 0 TO -2C. COMMENT: THIS FORECASTER NOT
READY FOR WINTER JUST YET.

PATCHY FROST LIKELY AS FAR EAST AS THE KETTLE MORAINE. THIS
IS NOT A SLAM DUNK AS SURFACE HIGH A LITTLE SOUTH AND WEST OF MOST
FAVORABLE TRACK SO WINDS MAY STAY UP A BIT LONGER AND REDUCE THE
RISK. NEXT SHIFT CERTAINLY WILL HAVE TO STRONGLY CONSIDER
FROST/FREEZE HEADLINES FOR SOUTH CENTRAL ZONES.

SATURDAY AND SUNDAY-
ECMWF MORE BULLISH WITH WARM ADVECTION CLOUDS/PRECIP CHANCES FOR
SATURDAY NIGHT INTO SUNDAY THAN GFS. WENT WITH SLIGHT CHANCE IN
SOUTHWEST ZONES BUT IT APPEARS THAT LOW LEVEL DRY AIR MAY ENHANCE
SUB CLOUD EVAPORATION AND CREATE MORE OF A VIRGA STORM THAN
ANYTHING.

.LONG TERM...

MONDAY-
GFSENSEMBLES AND ECMWF IN PRETTY GOOD AGREEMENT WITH
FEATURES...ESPECIALLY 850 MB TEMPS. IN SOUTHWEST FLOW REGIME WITH
850 MB TEMPS OF +12 TO +18C...FEEL THAT MEX GUIDANCE CLOSE BUT
PROBABLY A BIT COOL SO BUMPED READINGS UP A FEW
DEGREES...ESPECIALLY AT NIGHT.

TUESDAY-
TUESDAY NIGHT APPEARS TO BE THE WETTEST PERIOD...AND WENT ABOVE
GUIDANCE GIVEN MODEL AGREEMENT. SEE THAT 12Z GFSENSEMBLES ARE EVEN
WETTER THAN 00Z WITH MEAN QPF OF 0.15 TO 0.30 OVER WI IN NOSE OF
35 KNOT 850 MB JET.

WEDNESDAY AND THURSDAY-
MODELS THEN DIVERGE...WITH GFSENSEMBLES KEEPING MORE UPPER RIDGING
AND STALLING THE FRONT...RESULTING IN WARM SETUP. ECMWF HAS MORE
SURFACE RIDGING AND PUSHES FRONT FARTHER SOUTH. SOME AFFECT OF
TEMPERATURES BUT PROBABLY NOT MUCH IN THE PRECIP DEPARTMENT
REGARDLESS OF WHAT VERIFIES.

CRAVEN

&&

.AVIATION...EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE FORECAST
PERIOD. WIND GUSTS SHOULD DIMINISH BY SUNSET. MAY BE SOME MVFR
CEILINGS AT TIMES WITH SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED
WITH FRONTAL PASSAGE OVERNIGHT. HOWEVER...NOT CONFIDENT THEY WILL
PREVAIL VERY LONG...SO WILL LEAVE OUT OF TAFS FOR NOW. BREEZY
NORTHWEST WINDS EXPECTED ON FRIDAY WITH DAYTIME HEATING.

WOOD

&&

.MARINE...HAVING SOME LAST MINUTE DOUBTS ABOUT MEETING SCA
CRITERIA FOR A TIME TONIGHT...BUT WINDS SHOULD PICK UP ENOUGH
TOMORROW IN COLD ADVECTION REGIME TO WARRANT IT. WILL MAKE LAST
MINUTE DECISION ABOUT KEEPING SCA HOISTED TONIGHT...

WOOD

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WOOD/08 - AVIATION/MARINE
CRAVEN/02 - LONG TERM
Hazardous weather outlook, Sep 13, 6:39 PM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
639 PM CDT THU SEP 13 2007

WIZ046-047-051-052-056>060-062>072-140915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
639 PM CDT THU SEP 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT...BEHIND A COLD FRONT
CROSSING SOUTHERN WISCONSIN. THE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREAS OF FROST WILL BE POSSIBLE FRIDAY NIGHT...ESPECIALLY OVER SOUTH
CENTRAL WISCONSIN. AREAS WELL INLAND OVER PORTIONS OF SOUTHEAST
WISCONSIN WILL ALSO BE PRONE TO FROST...AS A LARGE CANADIAN HIGH
PRESSURE SYSTEM MOVES ACROSS THE REGION.

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-665-140915-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
639 PM CDT THU SEP 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FRIDAY AND FRIDAY NIGHT...DUE TO
BRISK NORTHWEST WINDS.

REM

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 2:46 PM CDTFreeze WarningMKXIowa, Lafayette, Sauk17 hr

Nearby

Frost Advisories in Wisconsin, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.